What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 18, 4:35 PM MST, 25 minutes earlier.
Area forecast discussion, Jun 18, 4:35 PM MST, 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
535 PM MDT Sat Jun 18 2022
.AVIATION...
00Z TAF CYCLE
Showers and thunderstorms will favor the central mountain chain
westward this evening and overnight with motions toward the north
and northeast at 25 KT. Storms are expected to contain erratic wind
gusts reaching 45 KT. Occasional heavy rain could briefly reduce the
vsby to MVFR, otherwise VFR conditions are expected. Showers and
thunderstorms will form again Sunday, and will likely impact eastern
NM as well.
&&
.PREV DISCUSSION...312 PM MDT Sat Jun 18 2022...
.SYNOPSIS...
Day three of the monsoon has been active, with widespread showers and
thunderstorms over western and central New Mexico. Eastern areas have
escaped the rain and will probably continue avoid the rain until
Sunday afternoon. The convection will continue to increase into the
evening in the west and central areas, before gradually diminishing
around and after midnight. Sunday through much of next week will
remain active with daily rounds of showers and thunderstorms, some
with heavy rain, with the potential to produce flash flooding,
especially on recent burn scars. The areas and intensity may change
from day to day, but they will be subtle. High pressure will try to
move back west into NM later next week and weekend, perhaps
suppressing storms in our southeast zones.
&&
.DISCUSSION...
SHORT TERM...(SATURDAY NIGHT THROUGH SUNDAY NIGHT)...
A deep upper level trough over the western US and a broad high
pressure system over the Mississippi River Valley will continue to
steer a rich stream of monsoon moisture northward over NM tonight
and Sunday. The PWAT on ABQ's sounding this morning reached a record
high for the date and time. PWATs are forecast to remain around 100-
200% of normal along and west of the central mountain chain tonight
and Sunday, where pops will be the highest. Some storms will produce
locally heavy rainfall with a risk of flash flooding, especially
below recent burn scars. Meanwhile, little or no rain is expected
along the eastern border of the forecast area.
A dry slot will wrap into the upper level trough over the western US
late Sunday shifting and tilting the monsoon moisture plume to more
of a SW-NE orientation. This will result in a significant decrease
in thunderstorm coverage and intensity west of the continental
divide Sunday night, while convection with locally heavy rain
persists over central parts of the forecast area.
LONG TERM...(MONDAY THROUGH SATURDAY)...
The upcoming work week will remain active, with daily rounds of
showers and thunderstorms. As the ground becomes saturated from
recent rainfall, the threat for flash flooding will increase,
especially on recent burn scars. NM is between a large trough on the
west coast and big upper high in the middle of the country. This
brings us our best monsoon moisture, as we have seen, and will
continue to experience this coming week. The upper high will try
to work west toward NM later next week, perhaps suppressing showers
and storms from forming over the east by Friday.
&&
.FIRE WEATHER...
A rich and early plume of monsoon moisture will continue to stream
northward across central and western parts of the forecast area
tonight and Sunday, then tilt to more of a SW-NE orientation Sunday
night through Monday. Locally heavy rainfall is expected as PWATs
near the plume axis vary around 100% to over 200% of normal for this
time of year. Microburst winds and lightning will be a concern for
fire suppression operations, as well as flash flooding within and
below burn scars. After a downtick in convection over northwest
areas Monday, the monsoon plume is forecast to tilt more S-N again
Tuesday, when heavy rainfall may become the most widespread as a
disturbance works its way northward across central and western parts
of the forecast area. In the wake of the disturbance, some drier
air is forecast to wrap around a Great Plains high pressure system
and into NM from the southeast on Wednesday and moreso Thursday with
a decrease in the coverage of showers and thunderstorms. These dry
air intrusions have been known to tighten the moisture gradient, in
this case over western and north central areas, resulting in local
intensification of rainfall. We will need to watch for this. The
upper level ridge axis is forecast by some models to orient east-
west over the forecast area at the end of the week, which may shift
the richer monsoon moisture axis westward over AZ and the Four
Corner. However, moisture is likely to recycle with a continued
chance of showers and thunderstorms daily for much of the forecast
area.
With all the moisture in place, high temperatures should vary from a
few degrees to double digits below normal over the next week, except
for some near normal readings along NM's eastern border.
&&
.AVIATION...
18Z TAF CYCLE
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
None.
&&
In the hours before
Special weather statement, Jun 18, 3:34 PM MST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
434 PM MDT Sat Jun 18 2022
NMZ211-218-219-221-182300-
Santa Fe Metro Area-Sandia/Manzano Mountains Including Edgewood-Jemez
Mountains-Middle Rio Grande Valley/Albuquerque Metro Area-
434 PM MDT Sat Jun 18 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
SANDOVAL AND WEST CENTRAL SANTA FE COUNTIES THROUGH 500 PM MDT...
At 433 PM MDT, Doppler radar was tracking a strong thunderstorm near
San Felipe Pueblo, or 11 miles east of Bernalillo, moving north at 15
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Santo Domingo Pueblo, San Felipe Pueblo, Kewa Pueblo, La Bajada,
Domingo, Algodones, Pena Blanca and Santa Ana Pueblo.
This includes Interstate 25 between Mile Markers 247 and 265.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3524 10624 3524 10646 3554 10654 3556 10621
TIME...MOT...LOC 2233Z 175DEG 12KT 3536 10637
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
12Special weather statement, Jun 18, 3:48 PM MST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
448 PM MDT Sat Jun 18 2022
NMZ219-182315-
Middle Rio Grande Valley/Albuquerque Metro Area-
448 PM MDT Sat Jun 18 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL VALENCIA
COUNTY THROUGH 515 PM MDT...
At 448 PM MDT, Doppler radar was tracking a strong thunderstorm over
Rio Communities, or near Belen, moving northwest at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Valencia, Los Lunas, Belen, Bosque Farms, Peralta, Rio Communities
North, El Cerro Mission, Jarales, Los Trujillos-Gabaldon and Tome.
This includes Interstate 25 between Mile Markers 188 and 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3455 10653 3452 10674 3479 10694 3488 10658
TIME...MOT...LOC 2248Z 155DEG 26KT 3462 10669
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
12Special weather statement, Jun 18, 4:03 PM MST, 57 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
503 PM MDT Sat Jun 18 2022
NMZ219-221-182330-
Sandia/Manzano Mountains Including Edgewood-Middle Rio Grande
Valley/Albuquerque Metro Area-
503 PM MDT Sat Jun 18 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL
VALENCIA AND BERNALILLO COUNTIES THROUGH 530 PM MDT...
At 503 PM MDT, Doppler radar was tracking a strong thunderstorm over
southeastern Albuquerque, moving north at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Albuquerque, Corrales, Los Ranchos De Albuquerque, Bosque Farms,
Paradise Hills, South Valley, Sandia Heights, North Valley, Isleta
Pueblo and Alameda.
This includes the following highways...
Interstate 40 between Mile Markers 148 and 168.
Interstate 25 between Mile Markers 210 and 235.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3491 10648 3485 10670 3516 10687 3525 10647
TIME...MOT...LOC 2303Z 168DEG 20KT 3496 10662
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
12Special weather statement, Jun 18, 4:04 PM MST, 56 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
504 PM MDT Sat Jun 18 2022
NMZ211-218-219-221-182330-
Santa Fe Metro Area-Sandia/Manzano Mountains Including Edgewood-Jemez
Mountains-Middle Rio Grande Valley/Albuquerque Metro Area-
504 PM MDT Sat Jun 18 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
SANDOVAL COUNTY THROUGH 530 PM MDT...
At 504 PM MDT, Doppler radar was tracking a strong thunderstorm over
Santa Ana Pueblo, or near Bernalillo, moving north at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northeastern Rio Rancho, Bernalillo, Santo Domingo Pueblo, Enchanted
Hills, Zia Pueblo, San Felipe Pueblo, Coronado State Monument, Sandia
Pueblo, Santa Ana Pueblo and Algodones.
This includes the following highways...
Interstate 25 between Mile Markers 238 and 255.
Highway 550 between Mile Markers 1 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3528 10634 3523 10655 3553 10677 3564 10640
TIME...MOT...LOC 2304Z 157DEG 20KT 3536 10647
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
12Special weather statement, Jun 18, 4:16 PM MST, 44 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
516 PM MDT Sat Jun 18 2022
NMZ207-219-182345-
West Central Highlands-Middle Rio Grande Valley/Albuquerque Metro
Area-
516 PM MDT Sat Jun 18 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
VALENCIA AND BERNALILLO COUNTIES THROUGH 545 PM MDT...
At 516 PM MDT, Doppler radar was tracking a strong thunderstorm near
Los Chaves, or near Los Lunas, moving north at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Valencia, Los Lunas, Belen, Bosque Farms, Peralta, Rio Communities
North, Tome, Los Chaves, Adelino and Los Trujillos-Gabaldon.
This includes the following highways...
Interstate 40 between Mile Markers 139 and 150.
Interstate 25 between Mile Markers 193 and 210.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
LAT...LON 3469 10666 3463 10691 3496 10718 3509 10677
TIME...MOT...LOC 2316Z 162DEG 26KT 3475 10683
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
12Special weather statement, Jun 18, 4:52 PM MST, 8 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
552 PM MDT Sat Jun 18 2022
NMZ207-219-190015-
West Central Highlands-Middle Rio Grande Valley/Albuquerque Metro
Area-
552 PM MDT Sat Jun 18 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL
VALENCIA, SOUTH CENTRAL SANDOVAL AND BERNALILLO COUNTIES THROUGH 615
PM MDT...
At 552 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles west of South Valley, or 14 miles west of Albuquerque, moving
north at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Albuquerque, western Rio Rancho, Los Ranchos De Albuquerque, Bosque
Farms, Paradise Hills, Northern Meadows, Mariposa, South Valley,
Cabezon and Isleta Pueblo.
This includes the following highways...
Interstate 40 between Mile Markers 135 and 157.
Interstate 25 between Mile Markers 208 and 214.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3487 10667 3485 10698 3529 10718 3538 10667
TIME...MOT...LOC 2352Z 162DEG 28KT 3504 10687
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
12